Topic: Taxotere, Carboplatin and Herceptin

Forum: Chemotherapy - Before, During, and After — Regimens, side effects, and support from others going through chemo.

Posted on: Apr 5, 2007 07:04PM

Posted on: Apr 5, 2007 07:04PM

cinrae123 wrote:

Anyone out there on taxotere, carboplatin, and herceptin? I am starting this program in May, I will be doing it every week instead of every third week,,,,,,,,and would like to know what sort of side effects anyone has had. Example,,,,,hair loss, nausea, vomiting, etc. I chose the every week routine as I was encouraged by a woman in the drs. office that is halfway thru and has not had any hair loss. I was thinking that because each cycle is spread out every week instead of a big dose once,,,,,that maybe that has something to do with it. I am having a difficult time with the thought of losing my hair. Silly I know,,,,everyone says it grows back,,,,but its just a personal thing for me. So anyone out here that did TCH every week? I would truly like to hear from you.
Thank you,,,,,,,,,,,
Cindy Dx 1/2007, IDC, 1cm, Stage I, Grade 3, 0/3 nodes, ER-/PR-, HER2+
Log in to post a reply

Page 5 of 1,882 (18,817 results)

Log in to post a reply

Apr 30, 2007 06:08PM cinrae123 wrote:

Thanx for the info Chelee,,,,,,,,,,,Your hair sounds like a lot of fun to play with. My hair is fine,,,,,,and the true color is brown with some gray,,,,,,but thanx to loving care,,,its light brown. lol Thicker would be nice and no gray would be even nicer,,,,,,,,lol Guess we always want what we dont have huh? Thanx again,,,,,,,,,,Cindy

Cindy Dx 1/2007, IDC, 1cm, Stage I, Grade 3, 0/3 nodes, ER-/PR-, HER2+
Log in to post a reply

Apr 30, 2007 07:44PM talbrig13 wrote:

Hi Leslie,
I started TCH on Feb 8 and it started a slow process of thinning about 2 weeks later. But it really has taken this long for it to be unbearably thin for me. I got up Friday and took a shower, losing more hair. I looked in the mirror and it looked like thin, brittle, old lady hair. The wig actually looks much better and I got lots of complements at work yesterday. Even from customers who don't know the situation.
I guess we are all just different, but I didn't lose it all at once like the girls on AC do.
Best of luck to you...
Terry :) Dx 12/8/2006, IDC, Right, 1cm, Stage IA, Grade 3, 0/3 nodes, ER+/PR+, HER2+, Surgery 12/27/2006 Lumpectomy: Right; Lymph node removal: Right, Sentinel Targeted Therapy 2/7/2007 Herceptin (trastuzumab) Chemotherapy 2/7/2007 Carboplatin (Paraplatin), Taxotere (docetaxel) Radiation Therapy 7/11/2007 Whole breast: Breast, Lymph nodes Hormonal Therapy 8/31/2007 Femara (letrozole)
Log in to post a reply

May 1, 2007 01:10PM lwy wrote:

thanks for the response Terry. Wasn't so worried about chemo, but now that the time is coming (may 7th) I'm getting a bit anxious.
Leslie
Log in to post a reply

May 1, 2007 02:23PM janet11 wrote:

Mine started thinning in a major way about week 3-5 after starting TCH (3 week cycles). I finally had it 'buzzed' to about 1/2" long all over when I was finding hair in my dinner plate. Yuck. In the next 4-6 weeks, I was down to a bit of fuzz and mostly shiny scalp.

my last chemo cycle was OVER in mid January. So it's been about 3 1/2 months since then and it's now about 1/4 to 1/2" long all over. I look like I accidentally went to a marine recruiter instead of a beauty salon (*laugh*). But it IS growing. Just slowly.

Janet
Janet Dx 7/21/2006, IDC, 1cm, Stage I, Grade 3, 0/4 nodes, ER-/PR-, HER2+ Surgery 9/6/2006 Lumpectomy: Right Targeted Therapy 10/6/2006 Herceptin (trastuzumab) Chemotherapy 10/6/2006 Carboplatin (Paraplatin), Taxotere (docetaxel)
Log in to post a reply

May 2, 2007 02:42AM talbrig13 wrote:

Leslie,
You will do fine. Chemo nurses are the best and will take good care of you. The hair thing was minor. they will explain all of the potential side effects...nausea, bone pain, hair, fingernails...the only thing I am really dealing with is nausea for 2-3 days after, but I have good meds and have not thrown up. I just feel queasy like when I was pregnant. And fatigue...with each treatment I just get more tired. But I go from being up all night due to steriods and then sleeping 10 - 11 hours. You just have to take care of yourself...eat right, lots of veggies, drink lots of water!
I will be at chemo on May 10th...will think of you on the 7th.
Terry :) Dx 12/8/2006, IDC, Right, 1cm, Stage IA, Grade 3, 0/3 nodes, ER+/PR+, HER2+, Surgery 12/27/2006 Lumpectomy: Right; Lymph node removal: Right, Sentinel Targeted Therapy 2/7/2007 Herceptin (trastuzumab) Chemotherapy 2/7/2007 Carboplatin (Paraplatin), Taxotere (docetaxel) Radiation Therapy 7/11/2007 Whole breast: Breast, Lymph nodes Hormonal Therapy 8/31/2007 Femara (letrozole)
Log in to post a reply

May 2, 2007 03:34AM katymom wrote:

I am hoping to start Chemo tomorrow if today's white counts look good. I have had an infection that we hope is clear now. When I took the decadron my white cells would go way high! I wasn't too afraid of chemo until now that it is just around the corner....a little anxious...

Log in to post a reply

May 2, 2007 03:37AM katymom wrote:

Looks like we might be starting at the same time. I am Stage I, 1.3 cm, Node Neg, ER+, Her2+......I am hoping to start tomorrow--it has been postponed 2 times now....but with any luck tomorrow will be the day! I wasn't worried about it either until it is now getting closer. Good luck!

Log in to post a reply

May 2, 2007 04:50AM lwy wrote:

thanks Terry, Chelee and katymom! i'll keep you posted as to how it goes. My husband is wondering on average, what days after chemo will I need someone home to help me? did you need help on the chemo day or the next day etc? Is it realistic that I plan to go to work everyday? I have a very demanding job but they have been nice and have decreased my responsibilities so that I essentially do just desk work.
Leslie
Log in to post a reply

May 2, 2007 12:22PM lucy59 wrote:

Hi Leslie & Katymom.
I have been on Taxotere, Carboplatin and Herceptin since December. I have one treatment left May 23 and then just Herceptin for the rest of the year. It is not as bad as the anxiety before of not knowing what to expect. You will see a pattern after each treatment so you will know after the first how your body will react each day during the cycle. As far as Decadron it will keep you awake for several days but should have nothing to do with wbc count. Maybe your numbers are up because you had an infection. The day of treatment you will probably receive Benadryl which leaves you kind of tired so you may want to rest on that day. The day I always feel great (partly from Decadron I guess) and around the 2nd day I get VERY tired. Hair loss is usally between week 2 and 3 and bad taste comes from Taxotere. I have had no nausea or vomiting at all after 7 treatments and no major side effects. Try not to worry too much. The treatments themselves I found were kind of relaxing. You probably wont even know they are going in. Do you have a port? That to me was wonderful. So easy! Hope I can help now that I am almost done with my treatments.
Prayers to you. Lucy
Log in to post a reply

May 2, 2007 02:24PM lwy wrote:

thanks for your words of encouragement and advice Lucy. I have a port. I was initially opposed to getting a port, but when I found out I was Her2 + and needed herceptin for a year, I signed up for one right away! Did you take the zofran for nausea or did you just not get any nausea at all?
Leslie

Page 5 of 1,882 (18,817 results)

Scroll to top button